Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 123, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 5:04 PM EDT for Northumberland County, Snyder County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2001, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 10, 2001, 6:00 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Northumberland County, PA, Snyder County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:15 PM EDT | Thunderstorm Wind 50 E | Selinsgrove, PA | A tree was down in Selinsgrove and also at Penns Creek at 16:20 EST. |
| Jul 10, 5:30 PM EDT | Thunderstorm Wind 50 E | Sunbury, PA | Trees were reported down in Sunbury. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 102105 SVRCTP PAC097-109-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SNYDER COUNTY IN PENNSYLVANIA NORTHUMBERLAND COUNTY IN PENNSYLVANIA * UNTIL 600 PM EDT. * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF KRATZERVILLE...OR 6 MILES WEST OF SELINSGROVE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RESLER AND REBUCK AT 510 PM. TREVORTON AND FARNSWORTH AT 515 PM. LECK KILL AND FERNDALE AT 520 PM. KULPMONT AND MOUNT CARMEL AT 525 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ GRUMM/FITZGERALD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:00 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 400 PM EDT TUE JUL 10 2001 COLD FRONT ON LEADING EDGE OF UPR LOW OVER ERN CAN PUSHING INTO NW PA ATTM. SCT SHOWERS AND THUNDERSTORMS ONGOING ATTM BECOMING MOST ORGANIZED IN THE LAST HOUR OR TWO. EARLIER TODAY EXPECTED ANOTHER ROUND OF TSTORMS TONIGHT AS MODEL GUIDANCE SHOWED STRONG SHORTWAVE DIVING OVER UPR RIDGE INTO PA BETWEEN 6 AND 12Z. BUT GIVEN THAT POSTFRONTAL AIR HAS ENTERED NW PA...WHAT IS FIRING NOW WILL BE THE MAIN ACTION WITH ONE W TO E LINE OVER SRN PA AND ANOTHER OVER CENTRAL INTO NE PA. HOWEVER VIS SAT IMAGERY SHOWS SOME KIND OF WAVE INITIATING SHWRS/TSTMS OVER SE ONT. WHILE THESE STORMS MAY MOVE SE... THE AMS IT WILL MOVE INTO...AT LEAST OVER PA...WILL NOT BE CONDUCIVE TO SIG STORMS LATER TONIGHT. WILL MAINTAIN GENERAL SCT SHWRS/THUNDERSTORMS WITH WORDING FOR STRONG GUSTY WINDS ALL ZONES...SEVERE WORDING FOR SRN PA COUNTIES IN WATCH BOX. COOLER TOMORROW THOUGH MOS GUIDANCE FOR TOMORROW ARE SIG WARMER THAN WHAT WE HAD BEEN THINKING LAST SEVERAL DAYS. PLAYED IT THE MIDDLE OF THE ROAD. TOMORROW SHOULD FEEL COOLER THAN TODAY BUT MAY NOT BE AS COOL AS ORIGINALLY EXPECTED. UNDER COOL TEMPS ALOFT AFTN INSTABILITY SHOWERS MAY BE PREVALENT SO KEPT 30 POP FOR ALL DAY ON WED NOT JUST MORNING. EXTENDED... CONTINUE PVS THINKING WITH QUIET WEATHER. COOL TEMPS TO START THEN MODERATING INTO THE WEEKEND. ON TUE...COLD FRONT POISED TO THE NW OF PA SO INCLUDED GENERAL CHANCE OF SHOWERS ALONG WITH PC SKIES. .CTP...SVR TSTM WATCH FOR SRN HALF OF CWA UNTIL 9PM. GARTNER
In the hours before
Special weather statement, Jul 10, 1:58 PM EDT, 3 hours 6 minutes before
PAZ024>028-033>036-056>059-063>066-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT TUE JUL 10 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR MOST OF SOUTH-CENTRAL PENNSYLVANIA... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES... ADAMS...BEDFORD...BLAIR...CAMBRIA...CUMBERLAND...DAUPHIN...FRANKLIN ...FULTON...HUNTINGDON...JUNIATA...LANCASTER...LEBANON...MIFFLIN... PERRY...SCHUYLKILL...SOMERSET...AND YORK. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR. WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THEN THREE QUARTERS O[F AN INCH IN DIAMETER ARE POSSIBLE IN AND NEAR THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ONDREJIK
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Jul 10, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 36 min |
| Jul 10, 1:41 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 79 min |
| Jul 10, 2:15 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 30 min |
| Jul 10, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, York | 40 min |
| Jul 10, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 44 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 41 min |
| Jul 10, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 49 min |
| Jul 10, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jul 10, 3:26 PM EDT | Tornado Warning | CTP | Clinton | 34 min |
| Jul 10, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 44 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 40 min |
| Jul 10, 3:37 PM EDT | Tornado Warning | CTP | Franklin | 23 min |
| Jul 10, 3:49 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 41 min |
| Jul 10, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 44 min |
| Jul 10, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 38 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 53 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 46 min |
| Jul 10, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 64 min |
| Jul 10, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 39 min |
| Jul 10, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 47 min |
| Jul 10, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 54 min |
| Jul 10, 7:14 PM EDT | Tornado Warning | CTP | Dauphin | 46 min |
| Jul 10, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.